MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 27X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 27X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305109
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 06/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Material# 305109 batch# 3179204 it was reported by customer that placed cap back on needle the needle pushed through the plastic cover, causing a needle stick to rn's thumb.Verbatim: rcc received a complaint via phone.Pir attached.When this rn placed cap back on needle the needle pushed through the plastic cover, causing a needle stick to rn's thumb.Lot number - 3179204.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Additional information received was the needle contaminated with body fluid? yes.Were there any medical interventions required for the needle stick? no.Material# 305109.Batch# 3179204.It was reported by customer that placed cap back on needle the needle pushed through the plastic cover, causing a needle stick to rn's thumb.Verbatim: rcc received a complaint via phone.Pir attached when this rn placed cap back on needle the needle pushed through the plastic cover, causing a needle stick to rn's thumb.Lot number - 3179204.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up for device evaluation it was reported the needle pushed through the plastic cover.To aid in the investigation, one sample with no packaging blister and one photo was provided for evaluation by our quality team.A visual inspection was performed with 10x magnification.The plastic shield has a perforation 3/4" from the bottom of the plastic shield.The photo provided shows the sample received.No other defects or imperfections were observed.It could be possible the customer is not using the product as intended.The needle should not be recapped.A device history record review was completed for provided material number 301509, lot 3179204.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.

Brand Name
NEEDLE 27X1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19770614
Report Number1911916-2024-00515
Device Sequence Number12991982
Product Code FMI
UDI-Device Identifier30382903051091
UDI-Public(01)30382903051091
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305109
Device Lot Number3179204
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown